Hail, Stonewall
- When
- May 25, 4:15 PM CST
- Where
- Stonewall County, 11 mi SE of Aspermont
- Measured
- 1.25 in hail
- Crop damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.033, -100.100
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 25, 2:25 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT TUE MAY 25 2004 .SHORT TERM... INTERESTING WEATHER SCENARIO LATE THIS AFTERNOON AND TONIGHT. FRONT APPEARS TO HAVE STALLED ACCORDING TO OBSERVATIONS AND RADAR DATA EARLY THIS AFTERNOON...AT 2 PM ALONG A LINE ROUGHLY FROM GUTHRIE TO JAYTON TO DENVER CITY...WITH DRYLINE STILL BACK OVER SE NM WEST OF HOBBS. EXPECT SURFACE WINDS TO BECOME EAST AND SOUTHEAST NEXT FEW HOURS...AS DRYLINE MIXES FARTHER EAST INTO THE SOUTHERN SOUTH PLAINS. ATMOSPHERE STILL CAPPED TO SURFACE BASED CONVECTION AS OF 2 PM...BUT WITH HEATING MAY SEE A FEW STORMS FIRE ALONG FRONT AND DRYLINE. HARD TO FORECAST EXACT LOCATION OF TRIPLE POINT LATE THIS AFTERNOON AND EVENING...BUT IT WILL LIKELY LIE SOMEWHERE OVER THE SOUTHWESTERN OR SOUTH CENTRAL SOUTH PLAINS. WITH DEEP LAYER SHEAR GREATER THAN 50 KNOTS AND ROTATING SUPERCELLS ENHANCING UPDRAFT SPEEDS...LIKELY TO SEE LARGE HAIL THREAT WITH ANY STORMS THAT DEVELOP. AS MENTIONED IN SPC OUTLOOK...UNLESS LOW LEVEL EASTERLIES CAN INCREASE MORE THAN FORECAST BY CURRENT MODELS OR UNLESS STORMS CAN TRACK ALONG BOUNDARY...TORNADO THREAT SHOULD BE MINIMAL. GFS AND ETA ARE BOTH HINTING AT ELEVATED CONVECTION DEVELOPING LATE THIS EVENING AND OVERNIGHT...MAINLY OVER THE ROLLING PLAINS AS THE LOW LEVEL JET INTERACTS WITH THE RETREATING FRONT. THIS SCENARIO SEEMS PLAUSIBLE SO UPPED POPS LATE TONIGHT TO 40 TO 50 PCT EAST AND SOUTHEAST LATE...WITH LOWER CHANCE POPS OTHER AREAS FARTHER NW. SEVERE THREAT SHOULD DIMINISH AS ACTIVITY BECOMES MORE ELEVATED LATE WITH STILL A SLIGHT RISK OF LARGE HAIL. ON WEDNESDAY...SHOULD SEE WARM SECTOR SPREAD NWD WITH DRYLINE PERHAPS MORE ACTIVE FARTHER NORTH INTO THE PANHANDLE. LATEST ETA INDICATES LIMITED CONVERGENCE OVER THE SOUTH PLAINS. KEPT SLIGHT CHANCE EAST WITH CAP LIKELY FAIRLY STRONG TOMORROW. LOOKS AS IF BEST CHANCE TO BREAK CAP MIGHT BE TOWARD THE SE PANHANDLE ASSUMING IT GETS THAT FAR EAST..THUS FAIRLY LOW POPS TOMORROW AND TOMORROW NIGHT. TEMPS COOL NW TONIGHT WITH MID 50S...NEAR 70 SE. WARMER FOR WED WITH HIGHS BACK INTO THE 90S. .LONG TERM... ETA/MED-RANGE MODELS IN DECENT AGREEMENT WITH GENERAL EVOLUTION OF 500MB PATTERN...OPENING UP SW CLOSED LOW AND BRINGING THE WEAKENING WAVE NE ACROSS NM INTO THE TX PANHANDLE THU-FRI. ODD THING IS THAT GFS DEPICTS THE DEEPEST LOW...BUT MOVES IT FASTER THAN THE UKMET AND ETA...ALBEIT STILL SLOWER THAN THE WEAKEST ECMWF. IT APPEARS THAT THE AVAILABILITY OF SFC MOISTURE WILL BE THE LIMITING FACTOR ON PRECIP CHANCES THROUGHOUT THE EXTENDED...MODELS VERY AGGRESSIVE WITH EASTWARD MOTION OF THE DRYLINE THROUGH EARLY NEXT WEEK. ALTHOUGH HAVE TRENDED MOISTURE WESTWARD SLIGHTLY IN GRIDS TO REFLECT BETTER MOISTURE RETURN...FCST MID-LVL FLOW VECTORS SEEMS TO SUPPORT MOISTURE HAVING A DIFFICULT TIME STAYING IN PLACE. IT STILL APPEARS THAT THE BEST CHANCE FOR PRECIP IN THE EXTENDED WILL BE THU AFTN THRU FRI MORN. APPROACHING WAVE WILL BEGIN TO BREAK DOWN THE RIDGE/CAP ON THU. CONFIGURED GRIDS TO REFLECT THE SLOWER ETA MVMNT OF LOW...WITH SYNOPTIC LIFT APPCHG THE SPLNS LATE IN THE DAY. THIS WOULD ALLOW GREATER MOISTURE RETURN AHD OF THE SYS. TAIL END OF 90+ KT 250MB SUBTROPICAL JET OVER THE SPLNS WILL LEND FAVORABLE DYNAMICS FOR SVR TSTMS. WILL NOT HIGHLIGHT ANY SVR WORDING FOR NOW GIVEN UNCERTAINTY OF AVAILABLE MOISTURE AND TIMING OF LIFT. EXPECT CHC OF ELEVATED CONVECTION TO CONTINUE THROUGH THE NIGHT WITH TROF PASSAGE...ESPECIALLY ACROSS THE EASTERN COUNTIES. ANOTHER SHTWV TROF ENTERS THE PAC NW FRI. ECMWF AND GFS MOVE IT THOUGH THE INTER-MOUNTAIN REGION AND ACROSS THE NORTHERN ROCKIES SAT-SUN. DEEPENING SFC LOW OVER EAST SIDE OF ROCKIES SHOULD HELP TO TIGHTEN SLOSHING DRYLINE...WITH INCREASINGLY WESTERLY MID-LVL FLOW HELPING TO DRIVE IT TO THE EASTERN CWA BORDER. IF DRYLINE IS ABLE TO HOLD FURTHER WEST WE MAY SEE A CHC OF STORMS OFF THE CAP SAT AFTN...LEFT OUT OF GRIDS FOR NOW. AS TROF AXIS PASSES BY ON SUN...CDFNT FCST TO ENTER THE AREA ON SUN WITH NWRLY WIND SPREADING DRY AIR INTO THE SPLNS. LOWERED TEMPS SLIGHTLY IN GRIDS SUN-TUE INTO THE UPPER 80S WITH NO POPS IN THAT PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 90 57 89 / 30 10 0 20 TULIA 58 91 59 90 / 30 20 0 20 PLAINVIEW 62 91 61 91 / 40 20 0 20 LEVELLAND 63 93 62 92 / 40 20 0 20 LUBBOCK 65 93 63 93 / 40 20 10 20 BROWNFIELD 65 94 64 93 / 40 20 10 20 CHILDRESS 66 92 66 93 / 50 20 20 10 SPUR 67 93 67 92 / 50 30 20 20 ASPERMONT 70 93 70 94 / 50 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE MAY 25 2004 TXZ021>044-261630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT IS EAST OF A LINE FROM NEAR SILVERTON SOUTHWEST TO NEAR PLAINS. LATE THIS MORNING A COLD FRONT CONTINUED TO PUSH SOUTH THROUGH SOUTHERN PORTIONS OF THE SOUTH PLAINS. THE FRONT WILL SLOW DOWN DURING THE AFTERNOON AND THEN RETREAT NORTHWARD AS A WARM FRONT LATE THIS AFTERNOON. SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND THIS EVENING ALONG AND NORTH OF THE FRONT ACROSS THE EXTREME SOUTHERN PANHANDLE...ROLLING PLAINS...AND SOUTH PLAINS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE CONVECTION MAY OCCUR WEDNESDAY EVENING OVER THE LOW ROLLING PLAINS. SEVERE THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA ON THURSDAY AS AN UPPER LEVEL DISTURBANCE EJECTS OUT OF THE DESERT SOUTHWEST INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394594, 5394595.